Alert archive / Maine / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 126, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 19, 2011, 1:08 PM EDT for Oxford County, Maine. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2011, 1:08 PM EDT (17:08 UTC)
- Expired
- Aug 19, 2011, 1:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 79 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 5.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 10:27 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 19, 10:27 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1027 AM EDT FRI AUG 19 2011 .SYNOPSIS... A SOUTHERLY FLOW WILL CONTINUE TO BRING MORE HUMID AIR INTO NORTHERN NEW ENGLAND WITH THE POSSIBILITY OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS DAILY THROUGH THE WEEKEND. A COLD FRONT WILL PUSH THROUGH THE AREA ON MONDAY...PROVIDING A BETTER CHANCE FOR SHOWERS AND STORMS. DRIER AND COOLER AIR MOVE IN BEHIND THE COLD FRONT TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... 1425 UTC UPDATE...MADE SOME TWEAKS TO TEMPERATURES AND WINDS...OTHERWISE NO CHANGES TO GENERAL GIST OF FORECAST. MAIN CONCERN IS DEVELOPMENT OF ANY CONVECTION THIS AFTERNOON...COVERAGE AND INTENSITY. NO REAL SHEAR TO WORK WITH TODAY TO KEEP STORMS LONG-LIVED...BUT ENOUGH INSTABILITY TO GENERATE CONVECTION. 1106 UTC...UPDATE TO INPUT LATEST OBS DATA...NO OTHER CHANGES NEEDED ATTM. PREV DISC; CONTINUED SOUTHERLY FLOW KEEPS HUMIDITY IN PLACE WITH CONTINUED INSTABILITY ALOFT. A SHORTWAVE TROUGH WILL MOVE ACROSS THE AREA TODAY AND MAY PROVIDE ENOUGH LIFT TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY..MAINLY IN THE AFTN. TEMPERATURES WILL BE IN THE 80S...USED A BLEND OF MAV/MET TEMPS. WILL SEE MOST OF THE CONVECTIVE ACTIVITY DIE DOWN IN THE EVENING AS THE SHORT WAVE EXITS THE REGION. && .SHORT TERM /SATURDAY/... THE SHORT WAVE EXITS THE REGION BY EARLY EVENING FOLLOWED BY RIDGING AT THE SURFACE AND ALOFT TO BUILD ACROSS THE AREA TONIGHT AND THROUGH SATURDAY. DURING SATURDAY AFTERNOON A FEW AIR MASS TSTMS MAY DEVELOP AS WARMER TEMPS AND HIGHER DEWPOINTS MOVE INTO THE AREA. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... ANY WDLY SCT DIURNAL SHOWERS AND TSTMS SHOULD DISSIPATE SATURDAY EVENING ALLOWING FOR FAIR AND PERHAPS MUGGY CONDITIONS SATURDAY NIGHT. STRONG SHORT WAVE TROUGH WILL APPROACH FROM THE WEST ON SUNDAY. THIS WILL HELP DRIVE A SFC COLD FRONT ACROSS THE REGION BY LATE SUNDAY NIGHT OR EARLY MONDAY MORNING. SHOWERS AND THUNDERSTORMS LOOK TO BE PLENTIFUL JUST AHEAD OF AND ALONG THE FRONT...STARTING SUNDAY AFTERNOON. HIGHEST POPS SUNDAY NIGHT BEFORE SHIFTING OFFSHORE BY EARLY MONDAY MORNING. GIVEN POTENTIALLY STRONG DYNAMICS INVOLVED WITH SHORT WAVE TROUGH...A SEVERE WEATHER EVENT WILL BE POSSIBLE SUNDAY AFTERNOON IF TIMING AND THERMODYNAMICS WORK OUT. SOMETHING TO KEEP AN EYE ON. WE LIKE ECMWF FOR TIMING OF SYSTEM. MAINLY AIR WEATHER IS THEN EXPECTED INTO MIDWEEK BEFORE NEXT POTENTIAL SYSTEM MOVES IN LATE IN THE WEEK. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... SHORT TERM /THROUGH FRIDAY NIGHT/...VFR CONDITIONS EXPECTED THROUGH SATURDAY. SCATTERED AFTN TSTMS COULD BRIEFLY LWR CONDS TO MVFR OR IFR. COULD ALSO BE SOME F FORMING AGAIN TONIGHT AND THEN BURNING OFF SAT MORNING. LONG TERM...POTENTIAL FOR LOCAL IFR CONDITIONS SATURDAY NIGHT AND SUNDAY MORNING IF STRATUS MATERIALIZES IN MOIST SOUTHERLY FLOW. IFR CONDITIONS ARE THEN EXPECTED TO DEVELOP BY SUNDAY NIGHT IN SHOWERS AND THUNDERSTORMS...WHICH SHOULD THEN EXIT BY 12Z MON. && .MARINE... SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA. LONG TERM...SCA CONDITIONS WILL BE POSSIBLE IN SOUTHERLY FLOW AHEAD OF COLD FRONT LATER SUNDAY AFTERNOON AND SUNDAY NIGHT. HAVE INCLUDED 25 TO 30 KT GUSTS IN THE GRIDS DURING THIS TIME FRAME AND HIGHER SEAS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR TERM...STJEAN
Hazardous weather outlook, Aug 19, 3:32 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 332 AM EDT FRI AUG 19 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-200745- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 332 AM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-200745- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 332 AM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 12:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1246 PM EDT FRI AUG 19 2011
MEZ007-012-191730-
NORTHERN OXFORD-SOUTHERN OXFORD-
1246 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM WILL IMPACT OXFORD COUNTY THROUGH 130 PM
EDT...
AT 1246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF GILEAD...OR ABOUT 7
MILES SOUTHWEST OF BETHEL...MOVING NORTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GILEAD...BETHEL...
NEWRY...LOCKE MILLS...GREENWOOD...HANOVER...BRYANT POND...WEST
PARIS...MILTON AND SUMNER THROUGH 130 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS AND
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
LAT...LON 4443 7102 4464 7055 4462 7054 4461 7055
4461 7053 4435 7039 4426 7099
MJCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:46 PM EDT | Special Weather Statement | GYX | Oxford | 44 min |
| Aug 19, 1:55 PM EDT | Areal Flood Advisory | GYX | Oxford | 3 hr |
| Aug 19, 2:06 PM EDT | Special Weather Statement | GYX | York | 24 min |
| Aug 19, 2:22 PM EDT | Special Weather Statement | GYX | Oxford | 53 min |
| Aug 19, 2:44 PM EDT | Special Weather Statement | GYX | Somerset | 61 min |
| Aug 19, 3:42 PM EDT | Special Weather Statement | GYX | York | 48 min |
| Aug 19, 3:46 PM EDT | Special Weather Statement | GYX | Androscoggin | 44 min |
| Aug 19, 3:53 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec | 52 min |
| Aug 19, 4:02 PM EDT | Special Weather Statement | GYX | 43 min | |
| Aug 19, 4:24 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec, Oxford | 51 min |
| Aug 19, 4:28 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Kennebec, Somerset | 47 min |
| Aug 19, 4:42 PM EDT | Severe Thunderstorm Warning | GYX | York | 48 min |
| Aug 19, 5:27 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 48 min |
| Aug 19, 6:08 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 52 min |
| Aug 19, 6:35 PM EDT | Special Weather Statement | GYX | Somerset | 55 min |
| Aug 19, 7:25 PM EDT | Special Weather Statement | GYX | Oxford | 65 min |
| Aug 19, 3:05 PM EDT | Special Weather Statement | GYX | Rockingham | 55 min |
| Aug 19, 3:13 PM EDT | Special Weather Statement | GYX | Carroll | 62 min |
| Aug 19, 3:20 PM EDT | Special Weather Statement | GYX | Rockingham | 25 min |
| Aug 19, 3:21 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 39 min |
| Aug 19, 4:07 PM EDT | Special Weather Statement | GYX | Rockingham | 38 min |
| Aug 19, 4:19 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 56 min |
| Aug 19, 4:29 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 31 min |
| Aug 19, 5:10 PM EDT | Special Weather Statement | GYX | Merrimack | 65 min |
| Aug 19, 5:41 PM EDT | Areal Flood Advisory | GYX | Belknap, Carroll, Merrimack, Rockingham, Strafford | 3 hr |
| Aug 19, 6:23 PM EDT | Special Weather Statement | GYX | Belknap | 37 min |
| Aug 19, 6:54 PM EDT | Special Weather Statement | GYX | Coos | 66 min |
| Aug 19, 1:40 PM EDT | Special Weather Statement | GYX | Caledonia | 50 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.